Alert archive / Michigan / Gale Warnings in 2019
Gale Warning 9, NWS Gaylord, MI
NWS Gaylord, MI issued this gale warning at Apr 2, 2019, 9:21 PM EDT. It took effect at Apr 2, 2019, 11:00 PM EDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2019, 9:21 PM EDT (01:21 UTC)
- In effect from
- Apr 2, 2019, 11:00 PM EDT
- Expired
- Apr 3, 2019, 10:40 AM EDT
- In force
- 12 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
386 WHUS73 KAPX 030121 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 921 PM EDT Tue Apr 2 2019 LSZ321-030930- /O.NEW.KAPX.GL.W.0009.190403T0300Z-190403T2300Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- 921 PM EDT Tue Apr 2 2019 ...GALE WARNING IN EFFECT UNTIL 7 PM EDT WEDNESDAY... The National Weather Service in Gaylord has issued A Gale Warning...which is in effect until 7 PM EDT Wednesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$ LMZ323-341-342-344>346-030930- /O.CON.KAPX.SC.Y.0021.190403T0400Z-190404T0000Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 921 PM EDT Tue Apr 2 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT WEDNESDAY... A Small Craft Advisory remains in effect until 8 PM EDT Wednesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ345>349-030930- /O.CON.KAPX.SC.Y.0021.190403T0600Z-190404T0300Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 921 PM EDT Tue Apr 2 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 PM EDT WEDNESDAY... A Small Craft Advisory remains in effect from 2 AM to 11 PM EDT Wednesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
2 follow-up statements
286 WHUS73 KAPX 030727 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 327 AM EDT Wed Apr 3 2019 LSZ321-031530- /O.CON.KAPX.GL.W.0009.000000T0000Z-190403T2300Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- 327 AM EDT Wed Apr 3 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... A Gale Warning remains in effect until 7 PM EDT this evening. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$ LMZ323-341-342-344>346-031530- /O.CON.KAPX.SC.Y.0021.000000T0000Z-190404T0000Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 327 AM EDT Wed Apr 3 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A Small Craft Advisory remains in effect until 8 PM EDT this evening. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ345>349-031530- /O.CON.KAPX.SC.Y.0021.000000T0000Z-190404T0300Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 327 AM EDT Wed Apr 3 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A Small Craft Advisory remains in effect until 11 PM EDT this evening. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
832 WHUS73 KAPX 031440 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1040 AM EDT Wed Apr 3 2019 LSZ321-031545- /O.CAN.KAPX.GL.W.0009.000000T0000Z-190403T2300Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- 1040 AM EDT Wed Apr 3 2019 ...GALE WARNING IS CANCELLED... The National Weather Service in Gaylord has cancelled the Gale Warning. $$ LMZ323-341-342-344>346-032245- /O.CON.KAPX.SC.Y.0021.000000T0000Z-190404T0000Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 1040 AM EDT Wed Apr 3 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A Small Craft Advisory remains in effect until 8 PM EDT this evening. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ345>349-032245- /O.CON.KAPX.SC.Y.0021.000000T0000Z-190404T0300Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 1040 AM EDT Wed Apr 3 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A Small Craft Advisory remains in effect until 11 PM EDT this evening. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Apr 2, 7:33 PM EDT, 1 hour 48 minutes earlier.
Area forecast discussion, Apr 2, 7:33 PM EDT, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
733 PM EDT Tue Apr 2 2019
.NEAR TERM...(Through Tonight)
Issued at 240 PM EDT Tue Apr 2 2019
...Light mix of rain and snow to continue...
High impact weather potential: Minimal. Perhaps a bit of light snow
accumulation across eastern upper Michigan tonight.
Pattern synopsis: Relative active, albeit nothing too significant,
weather continues across the Great Lakes as weak waves of low
pressure rotate through the region. Southern extent of parent mid
level trough axis also extends overhead, supplying additional
support to drive periods of light precipitation. Surge of weak warm
air advection along and ahead of just as weak low level convergence
axis driving one such are of light precipitation across sections of
northern lower Michigan early this afternoon. Despite plenty of
cloud cover, early April solar insolation doing its job, warming
surface temperatures into the upper 30s and 40s, and stretching the
surface rooted melting layer to depths deep enough to support
primarily light rain reaching the surface (still a bit of a mixture
at times here up on the hill). Secondary area of rain/snow showers
expanding to our northwest along developing cold front and arrival
of more bonafide shortwave trough axis. While lead area of support
exits stage right this evening, arrival of that developing cold
front/mid level shortwave brings additional chances for more rain
and snow showers as we head through the overnight.
Primary forecast concerns/challenges: Precipitation type and
addressing potential for some light snow accumulation, especially
across eastern upper Michigan.
Details: This afternoon's light rain expected to exit off to the
east this evening. Any break not expected to last long as that
upstream cold front sweeps southeast across our area later this
evening through the early overnight. Decent amount of forcing tied
to this front, especially across eastern upper Michigan where mid
level support will be best collocated with actual frontal passage.
Expect scattered to numerous showers to return quickly as we head
through the evening, with the greatest coverage and most
organization the further north one goes. Would expect showers to
start as mostly rain, or a rain/snow mixture as pre-frontal
southwest winds greatly limit any nocturnal temperature response,
keeping a surface rooted melting layer intact. That should begin to
change overnight as post-frontal cold air advection intensifies,
kicking precip type to mostly snow for areas north of the big
bridge. However, primary forcing will have exited by this time,
ending the more organized shower threat. Upshot to the above,
thinking any snow accumulations will likely be largely under an
inch. Temperatures expected to drop below freezing by morning, but
not expecting a flash-freeze scenario as gusty west winds help dry
up the pavement.
&&
.SHORT TERM...(Wednesday through Friday)
Issued at 240 PM EDT Tue Apr 2 2019
High Impact Weather Potential: Wintry mix of light snow and freezing
drizzle/rain possible Thursday night.
Pattern Synopsis/Forecast: By early Wednesday morning, broad
troughing is expected to be overhead with weak cold air advection
ongoing across northern Michigan. Plenty of over-lake instability
through the morning hours may be enough to promote scattered lake
effect snow shower development, especially downwind of Lake Superior
in eastern upper. Surface high pressure gradually presses into the
area Wednesday afternoon, influencing our weather locally through
the day Thursday. By Thursday night, low pressure is expected to be
strengthening across the mid-Mississippi Valley with deeper moisture
gradually pressing into the region from the south. Potential for a
bit of light snow and/or freezing rain/drizzle Thursday night into
early Friday morning before dry precipitation-free conditions return
Friday afternoon.
Primary Forecast Concerns/Challenges: Light snow and/or freezing
rain/drizzle possible Thursday night into Friday morning.
Initial lake induced snow showers possible across eastern upper and
to a lesser extent across northwest lower early Wednesday morning.
Limited deep layer moisture should prevent much in the way of
accumulation...perhaps a few tenths of an inch across parts of
northern Chippewa County. Otherwise, dry weather is expected to
prevail area-wide for much of Wednesday afternoon through Thursday
as aforementioned high pressure settles into the region. Light winds
and partly to mainly clear skies will become the rule through this
time frame. High temperatures both Wednesday and Thursday ranging
from the upper 30s to mid 40s area-wide.
By Thursday evening, attention shifts to low pressure ramping across
the mid-Mississippi Valley. Deep layer moisture will slowly be
progressing northward with light/scattered precip possible as early
as 03-06z across southwestern locales...gradually progressing
northeastward through the remainder of the overnight hours. Latest
trends with respect to precip-type suggest a mix of light snow and
freezing drizzle/light freezing rain given a weak warm nose centered
from 850-800 mb. While precip looks to remain fairly light keeping
any snow/ice accumulation to a minimum, the threat for some slippery
roads early Friday morning remains possible.
.LONG TERM...(Friday night through Tuesday)
Issued at 240 PM EDT Tue Apr 2 2019
High Impact Weather Potential: Minimal.
More active weather pattern taking shape for late in the weekend
into the start of next week, although low confidence continues to
prevail with respect to the details. Current trends suggest above
normal temperatures arriving by Saturday, followed by another mild
day Sunday and Monday with increasing rain chances as several waves
of mid-level energy and attendant area of surface low pressure
emerge from the plains into the western Great Lakes. Cooler
temperatures look to return at the very tail end of the extended
period and beyond.
&&
.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 733 PM EDT Tue Apr 2 2019
Departure of widespread rain/snow to be quickly replaced by mixed
showers.
Sharp cold front is moving east across WI. An area of rain/snow
out ahead of it starting to exit lower MI. However, showery wx
associated with the incoming front will quickly follow. This will
result in highly variable conditions, with a brief period of
improvement this evening before the showers arrive. This will
result in mostly a mix of MVFR to VFR conditions tonight, and
mostly VFR on Wednesday.
Somewhat gusty sw winds this evening, becoming w and gustier late
tonight thru Wednesday.
&&
.MARINE...
Issued at 240 PM EDT Tue Apr 2 2019
Winds will be on the increase tonight as a cold front crosses the
region. Initial southwest winds will become west to northwest and
quite gusty by later tonight and Wednesday, resulting in small craft
advisory conditions across all our nearshore waters. Possible some
brief gale force wind gusts will be realized, but don't think they
will be sustained enough to warrant any gale warnings. Winds will
gradually subside Wednesday night.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY from 2 AM to 11 PM EDT Wednesday for
LHZ345>349.
LM...SMALL CRAFT ADVISORY from midnight tonight to 8 PM EDT Wednesday
for LMZ323-341-342-344>346.
LS...NONE.
&&
NEAR TERM...MB
SHORT TERM...MG
LONG TERM...MG
AVIATION...JZ
MARINE...MBHazardous weather outlook, Apr 2, 3:08 PM EDT, 6 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 308 PM EDT Tue Apr 2 2019 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-031915- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa- Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim- Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford- Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco- Gladwin-Arenac- 308 PM EDT Tue Apr 2 2019 This hazardous weather outlook is for northern Lower Michigan... eastern Upper Michigan...and adjacent nearshore waters of Lake Michigan...Lake Huron and Lake Superior. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A wintry mix of precipitation is possible Thursday night into Friday morning across portions of northern lower Michigan, perhaps leading to slick spots on area roadways. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && For more information visit http://weather.gov/gaylord.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.